MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE CARDIOFORM ASD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

W. L. GORE & ASSOCIATES, INC. GORE CARDIOFORM ASD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number ASD32A
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/28/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the physician was implanting a 32mm gore® cardioform asd occluder to close a challenging atrial septal defect (asd).The defect measured 17mm on fluoroscopy and 15mm on intracardiac echocardiography.The device looked well placed, so was implanted and locked in the defect.The following morning, the device had embolized to the left ventricle.It appeared to be captured in the cordal tissue of the mitral valve.The patient was sent for surgical removal of the device and closure of the defect.The procedure was done later the same day and the patient was doing well following the procedure.

Brand Name
GORE CARDIOFORM ASD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10437551
Report Number2017233-2020-01139
Device Sequence Number11390071
Product Code MLV
UDI-Device Identifier00733132636495
UDI-Public00733132636495
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P050006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/11/2022
Device Model NumberASD32A
Device Catalogue NumberASD32A
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/28/2020
Initial Report FDA Received Date08/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age11 YR
Patient Weight78